zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Approximate solution of a mixed nonlinear stochastic oscillator. (English) Zbl 1189.65017
Summary: Nonlinear oscillators under mixed quadratic and cubic nonlinearities with stochastic inputs are considered. Different methods are used to obtain second order approximations, namely; the Wiener-Hermite and perturbation (WHEP) technique and the homotopy perturbation method (HPM). Some statistical moments are computed for the different methods using Mathematica 5. Comparisons are illustrated through figures for different case-studies.
MSC:
65C30Stochastic differential and integral equations
60H10Stochastic ordinary differential equations
Software:
Mathematica
References:
[1]Nayfeh, A.: Problems in perturbation, (1993)
[2]Crow, S.; Canavan, G.: Relationship between a Wiener–Hermite expansion and an energy cascade, Journal of fluid mechanics 41, No. 2, 387-403 (1970) · Zbl 0191.25603 · doi:10.1017/S0022112070000654
[3]Saffman, P.: Application of Wiener–Hermite expansion to the diffusion of a passive scalar in a homogeneous turbulent flow, Physics of fluids 12, No. 9, 1786-1798 (1969) · Zbl 0263.76047 · doi:10.1063/1.1692743
[4]Kahan, W.; Siegel, A.: Cameron–martin–Wiener method in turbulence and in burger’s model: general formulae and application to late decay, Journal of fluid mechanics 41, No. 3, 593-618 (1970) · Zbl 0263.76045 · doi:10.1017/S0022112070000770
[5]Wang, J.; Shu, S.: Wiener–Hermite expansion and the inertial subrange of a homogeneous isotropic turbulence, Physics of fluids 17, No. 6 (1974) · Zbl 0353.76035 · doi:10.1063/1.1694854
[6]Hogge, H.; Meecham, W.: Wiener–Hermite expansion applied to decaying isotropic turbulence using a renormalized time-dependent base, Journal of fluid of mechanics 85, No. 2, 325-347 (1978) · Zbl 0399.76059 · doi:10.1017/S002211207800066X
[7]Doi; Masaaki; Imamura; Tsutomu: Exact Gaussian solution for two-dimensional incompressible inviscid turbulent flow, Journal of the physical society of Japan 46, No. 4, 1358-1359 (1979)
[8]Kambe; Ryouichi; Doi; Masaaki; Imamura; Tsutomu: Turbulent flows near flat plates, Journal of the physical society of Japan 49, No. 2, 763-778 (1980)
[9]Chorin; Alexandre, J.: Gaussian fields and random flow, Journal of fluid of mechanics 63, No. 1, 21-32 (1974) · Zbl 0285.76022 · doi:10.1017/S0022112074000991
[10]Kayanuma; Yosuka: Stochastic theory for non-adiabatic crossing with fluctuating off-diagonal coupling, Journal of the physical society of Japan 54, No. 5, 2037-2046 (1985)
[11]Joelsonand, M.; Ramamonjiarisoa, A.: Random fields of water surface waves using Wiener–Hermite functional series expansions, Journal of fluid of mechanics 496, 313-334 (2003) · Zbl 1066.76010 · doi:10.1017/S002211200300644X
[12]Eftimiu; Cornel: First-order Wiener–Hermite expansion in the electromagnetic scattering by conducting rough surfaces, Radio science 23, No. 5, 769-779 (1988)
[13]Gaol, J.; Nakayama: Scattering of a TM plane wave from periodic random surfaces, Waves random media 9, No. 11, 53-67 (1999) · Zbl 0934.35110 · doi:10.1088/0959-7174/9/1/005
[14]Tamura, Y.; Nakayama, J.: Enhanced scattering from a thin film with one-dimensional disorder, Waves in random and complex media 15, No. 2, 269-295 (2005) · Zbl 1189.78027 · doi:10.1080/17455030500053336
[15]Tamura, Y.; Nakayama, J.: TE plane wave reflection and transmission from one-dimensional random slab, IEICE transactions on electronics 88-C, No. 4, 713-720 (2005)
[16]Skaropoulos, N.; Chrissoulidis, D.: Rigorous application of the stochastic functional method to plane wave scattering from a random cylindrical surface, Journal of mathematical physics 40, No. 1, 156-168 (1999) · Zbl 0941.35135 · doi:10.1063/1.532766
[17]Jahedi, A.; Ahmadi, G.: Application of Wiener–Hermite expansion to non-stationary random vibration of a Duffing oscillator, Journal of applied mechanics, transactions ASME 50, No. 2, 436-442 (1983) · Zbl 0547.73072 · doi:10.1115/1.3167056
[18]Orabi; Ismail, I.; Ahmadi, A.; Goodarz: Functional series expansion method for response analysis of nonlinear systems subjected to ransom excitations, International journal of nonlinear mechanics 22, No. 6, 451-465 (1987) · Zbl 0625.73103 · doi:10.1016/0020-7462(87)90036-9
[19]Orabi; Ismail, I.: Response of the Duffing oscillator to a non-Gaussian random excitation, Journal of applied mechanics, transaction of ASME 55, No. 3, 740-743 (1988) · Zbl 0659.70030 · doi:10.1115/1.3125861
[20]Gawad, E. Abdel; El-Tawil, M.; Nassar, M. A.: Nonlinear oscillatory systems with random excitation, Modeling, simulation and control–B 23, No. 1, 55-63 (1989)
[21]Orabi; Ismail, I.; Ahmadi, A.; Goodarz: New approach for response analysis of nonlinear systems under random excitation, American society of mechanical engineers, design engineering division (publication) 37, 147-151 (1991)
[22]Gawad, E.; El-Tawil, M.: General stochastic oscillatory systems, Applied mathematical modelling 17, No. 6, 329-335 (1993) · Zbl 0782.93083 · doi:10.1016/0307-904X(93)90058-O
[23]El-Tawil, M.; Mahmoud, G.: The solvability of parametrically forced oscillators using WHEP technique, Mechanics and mechanical engineering 3, No. 2, 181-188 (1999)
[24]Tamura, Y.; Nakayama, J.: A formula on the Hermite expansion and its application to a random boundary value problem, IEICE transactions on electronics 86-C, No. 8, 1743-1748 (2003)
[25]El-Tawil, M.: The application of WHEP technique on stochastic partial differential equations, International journal of differential equations and applications 7, No. 3, 325-337 (2003) · Zbl 1045.60066
[26]Kayanuma, Y.; Noba, K.: Wiener–Hermite expansion formalism for the stochastic model of a driven quantum system, Chemical physics 268, No. 1–3, 177-188 (2001)
[27]Kenny, O.; Nelson, D.: Time–frequency methods for enhancing speech, Proceedings of SPIE–the international society for optical engineering 3162, 48-57 (1997)
[28]Isobe; Etsu; Sato; Shunsuke: Wiener–Hermite expansion of a process generated by an Itô stochastic differential equations, Journal of applied probability 20, No. 4, 754-765 (1983) · Zbl 0528.60055 · doi:10.2307/3213587
[29]Rubinstein, R.; Choudhari, M.: Uncertainty quantification for systems with random initial conditions using Wiener–Hermite expansions, Studies in applied mathematics 114, No. 2, 167-188 (2005) · Zbl 1145.76391 · doi:10.1111/j.0022-2526.2005.01543.x
[30]Imamura, T.; Meecham, W.; Siegel, A.: Symbolic calculus of the Wiener process and Wiener–Hermite functionals, Journal of mathematical physics 6, No. 5, 695-706 (1983)
[31]El-Tawil, M. A.: The homotopy Wiener–Hermite expansion and perturbation technique (WHEP), Transactions on computer science I, LNCS 4750, 159-180 (2008) · Zbl 1138.60325 · doi:10.1007/978-3-540-79299-4_9
[32]El-Tawil, M. A.; Al-Jihany, A. S.: On the solution of stochastic oscillatory quadratic nonlinear equations using different techniques, a comparison study, Journal of the juliusz Schauder center 31, 315-330 (2008) · Zbl 1158.34039
[33]El-Tawil, M. A.; Al-Jihany, A. S.: The solution of stochastic oscillatory nonlinear equations using different techniques, Journal of physics conference series 96, 012009 (2008)
[34]Xu, Yong; Xu, Wei; Mahmoud, G. M.: On a complex Duffing system with random excitation, Chaos, solitons and fractals 35, No. 1, 126-132 (2008) · Zbl 1142.70013 · doi:10.1016/j.chaos.2006.07.016
[35]He, J. H.: Homotopy perturbation technique, Computational methods in applied mechanics and engineering 178, 257-292 (1999)
[36]He, J. H.: A coupling method of a homotopy technique and a perturbation technique for nonlinear problems, International journal of nonlinear mechanics 35, 37-43 (2000) · Zbl 1068.74618 · doi:10.1016/S0020-7462(98)00085-7
[37]He, J. H.: Homotopy perturbation method: A new nonlinear analytical technique, Applied mathematics and computations 135, 73-79 (2003) · Zbl 1030.34013 · doi:10.1016/S0096-3003(01)00312-5
[38]He, J. H.: The homotopy perturbation method for nonlinear oscillators with discontinuities, Applied mathematics and computations 151, 287-292 (2004) · Zbl 1039.65052 · doi:10.1016/S0096-3003(03)00341-2
[39]Cveticanin, L.: The homotopy–perturbation method applied for solving complex-valued differential equations with strong cubic nonlinearity, Journal of sound and vibration 285, No. 4–5, 1171-1179 (2005)
[40]He, J. H.: Some asymptotic methods for strongly nonlinear equations, International journal of modern physics B 20, No. 10, 1141-1199 (2006) · Zbl 1102.34039 · doi:10.1142/S0217979206033796